MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC162156S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: the investigation found that the returned coils encountered resistance when attempting to advance into the lumen of the returned headway microcatheter during functional testing, which is consistent with the advancement issue described in the reported event.The lumen of the microcatheter was found to not be fully flared at the hub joint with the lumen coil exposed and the ptfe lining damaged, which would have resulted in the resistance encountered.The exposed coil was observed to be protruding into the lumen.The physical evaluation of the microcatheter could not identify the exact conditions or circumstances that led to the exposed coil, damaged ptfe lining, and lumen flaring issue, but these conditions are consistent with a deviation in the manufacturing process.Two of the four returned coils were found kinked at the pusher, which may have contributed to the advancement issue.The physical evaluation of the coils could not identify the conditions or circumstances that led to the pusher damage, but the damage is consistent with the device experiencing forces exceeding the pusher's yield strength.A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
It was reported that the concerned microcatheter was used in an unspecified coil embolization procedure.Reportedly, the coils would not advance in the microcatheter.Some different coils' brands were used and some were delivered; others could not advance in the microcatheter.Eventually a wire was not able to be advanced thru the catheter.There was no report of injury to the patient.The investigation of the returned device found exposed coil protruding into the lumen at the hub transition.

Brand Name
HEADWAY-DUO 16
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23897970
Report Number2032493-2025-90742
Device Sequence Number18739066
Product Code DQO
UDI-Device Identifier00842429117408
UDI-Public00842429117408
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162156S-AL
Device Lot Number0001147948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Initial Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOLIZATION COILS (UNKNOW MODEL) (MEDTRONIC).
Patient SexUnknown